Alert archive / Minnesota / Areal Flood Warnings in 2020
Areal Flood Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 29, 2020, 11:40 AM CDT for Le Sueur County, Rice County, Minnesota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 11:40 AM CDT (16:40 UTC)
- Expired
- Jun 29, 2020, 3:59 PM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Le Sueur County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WGUS43 KMPX 291640
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
1140 AM CDT Mon Jun 29 2020
MNC079-131-292230-
/O.NEW.KMPX.FA.W.0004.200629T1640Z-200629T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur MN-Rice MN-
1140 AM CDT Mon Jun 29 2020
The National Weather Service in the Twin Cities has issued a
* Flood Warning for...
Southeastern Le Sueur County in south central Minnesota...
Northwestern Rice County in south central Minnesota...
* Until 530 PM CDT.
* At 1140 AM CDT, emergency management reported heavy rain which has
lead to road closures in the warning area due to ongoing rainfall
and runoff from earlier heavy rain. Flooding is ongoing or
expected to begin shortly. Between 3 and 5 inches of rain have
fallen.
* Flooding of creeks, streams, urban areas, and low lying areas is
expected.
* Some locations that will experience flooding include...
Northfield, Lonsdale, Montgomery, Le Center, Dundas, Bridgewater,
Kilkenny, St Henry and Lake Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency or the
National Weather Service in the Twin Cities when you can do so
safely.
&&
LAT...LON 4424 9378 4439 9379 4454 9330 4454 9328
4447 9328 4447 9322 4440 9317 4423 9377
$$
Dye1 follow-up statement
290
WGUS83 KMPX 292059 RRA
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Mon Jun 29 2020
MNC079-131-292109-
/O.CAN.KMPX.FA.W.0004.000000T0000Z-200629T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur MN-Rice MN-
359 PM CDT Mon Jun 29 2020
...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LE SUEUR AND
NORTHWESTERN RICE COUNTIES...
Rainfall has ended for the area and water is beginning to recede.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4424 9378 4439 9379 4454 9330 4454 9328
4447 9328 4447 9322 4440 9317 4423 9377
$$
TDHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 7:10 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 29, 7:10 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
710 AM CDT Mon Jun 29 2020
.Updated for 12Z Aviation Discussion...
Issued at 702 AM CDT Mon Jun 29 2020
&&
.SHORT TERM...(Today through Tuesday)
Issued at 625 AM CDT Mon Jun 29 2020
Widespread thunderstorms continue across the area this morning as
an MCV parked over the area, along with impressive nocturnal
instability, has led to a night of heavy rain and flooding.
Thunderstorms will begin to taper off through the morning as the
low-level jet wanes and the MCV becomes more washed out, but
stratiform rain could continue into the early afternoon across
western Wisconsin. High temperatures this afternoon will depend
strongly on how early precipitation dissipates this morning, and
the extend of clearing realized from the decaying thunderstorm
complexes. If we see clearing by late morning temperatures should
be able to reach the low 90s across western Minnesota, so issued
a Heat Advisory for this afternoon as dewpoints in the 70s would
allow for heat indices to exceed 100 degrees. The extent of
clearing remains more uncertain further east into eastern
Minnesota and western Wisconsin, but given the oppressive
humidity, there seems to be a decent shot at heat indices
exceeding 95 degrees so also issued a Heat Advisory for the Twin
Cities metro.
We should see a brief lull in precipitation during the afternoon,
but additional thunderstorm development looks possible later this
afternoon and evening as the remnants of the MCV interacts with a
slowly moving boundary draped across central Minnesota and the
low-level jet provides plenty of forcing for thunderstorms to
continue overnight. The best chance for thunderstorms tonight
looks to be across central Minnesota as the MCV slowly migrates to
the north. Similar to last night, CAMs are all over the place
with the coverage of thunderstorms and location of the heaviest
rainfall as they struggle to resolve all of the relevant mesoscale
features and boundaries. We could be looking at another
conditional flash flooding threat tonight with the HRRR and a few
other CAMS highlighting the potential for a swath of 3-4+ inches.
Luckily, the area of concern for the heaviest rainfall looks to
be displaced north of the areas hardest hit by heavy rain and
flooding overnight.
Thunderstorms look less likely during the day on Tuesday, but will
hold on to chance PoPs across eastern Minnesota and western
Wisconsin given the instability across the area and uncertainty
inherent with any remnant boundaries. High temperatures will be
similar to today with the amount of cloud cover from residual
convection determining whether temperatures can approach or
exceed 90. If so, heat Advisories may be needed again across
western Minnesota and the Twin Cities metro.
.LONG TERM...(Tuesday night through Sunday)
Issued at 625 AM CDT Mon Jun 29 2020
Thunderstorms look likely again Wednesday into Thursday as a
surface cold front moves through the area, and better forcing
aloft approaches as a shortwave passes off to our west. Deep
shear increases to around 30 kts so a general severe threat looks
possible as well, especially across western Minnesota.
Thunderstorms will likely evolve into a progressive line along
the front, which should help to mitigate any heavy rain and
flooding concerns. Thunderstorms could reignite along the front
Thursday afternoon across western WI, depending on how far east it
progresses across the area. The latter half of the week looks
drier as even warmer temperatures aloft move overhead, and flow
through the column weakens to less than 20 kts.
Temperatures look to get even warmer as we approach the 4th of
July weekend as ridging deepens overhead. Highs in the low to mid
90s look possible, but slightly drier air may be enough to
mitigate the need for any heat headlines.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 702 AM CDT Mon Jun 29 2020
Periods of thunderstorms this morning with MVFR/IFR conditions
mainly due to reduced visibility. Then expect VFR conditions to
develop later this afternoon and overnight, but more thunderstorms
are possible.
KMSP...
Periods of thunderstorms this morning with MVFR/IFR conditions
mainly due to reduced visibility. The most likely time period is
13-16Z this morning. Then expect VFR conditions to develop later
this afternoon and overnight, but more thunderstorms are possible
this evening. As of now, the best chance is north of KMSP.
/OUTLOOK FOR KMSP/
Tue...Mainly VFR. Slight Chc TSRA/MVFR. Wind SE 15G25 kts.
Wed...Mainly VFR. Chc TSRA/MVFR. Wind SE 5-10 kts.
Thu...Mainly VFR. Chc TSRA/MVFR. Wind lgt and vrb.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014>016-
023>025-027.
MN...Flash Flood Watch until 10 AM CDT this morning for MNZ049-
051>053-057>063-065>070-075-076.
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for MNZ047-054>056-060>064-068>070.
&&
SHORT TERM...ETA
LONG TERM...ETA
AVIATION...JRBHazardous weather outlook, Jun 29, 8:53 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 853 AM CDT Mon Jun 29 2020 MNZ049-051>053-057>063-065>070-073>078-082>084-WIZ014>016-023>025- 027-301400- Stearns-Sherburne-Isanti-Chisago-Kandiyohi-Meeker-Wright-Hennepin- Anoka-Ramsey-Washington-Renville-McLeod-Sibley-Carver-Scott- Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan- Blue Earth-Waseca-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Chippewa- 853 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. A Flash Flood watch remains in effect until noon. Thunderstorms capable of very heavy rain will continue through late morning before dissipating. Additional thunderstorm development is expected later this evening and overnight, primarily across central Minnesota and west central Wisconsin. Heavy rain and flooding will also be possible with the thunderstorms tonight. A Heat Advisory is in effect this afternoon and evening for the Twin Cities metropolitan area. Heat indices in excess of 95 degrees are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will also be possible Tuesday through Thursday, with a Wednesday carrying a Marginal Risk of severe thunderstorms. Hot and humid conditions will continue through the week. Heat indices of 95 to 100 degrees are possible by the weekend. .SPOTTER INFORMATION STATEMENT... Spotters and rainfall observers are urged to report rainfall amounts to the National Weather Service. MNZ041>045-047-048-050-054>056-064-085-091>093-WIZ026-028-301400- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Benton- Lac Qui Parle-Swift-Chippewa-Yellow Medicine-Steele-Martin- Faribault-Freeborn-Pepin-Eau Claire- 853 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... west central Minnesota and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms capable of heavy rain will continue through late morning before dissipating. Additional thunderstorm development is expected later this evening and overnight, primarily across central Minnesota. Heavy rain and flooding will be possible with the thunderstorms tonight. A Heat Advisory is in effect this afternoon and evening for west central Minnesota. Heat indices in excess of 100 degrees are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will also be possible Tuesday through Thursday, with a Wednesday carrying a Marginal Risk of severe thunderstorms. Hot and humid conditions will continue through the week. Heat indices of 95 to 100 degrees are possible by the weekend. .SPOTTER INFORMATION STATEMENT... Spotters and rainfall observers are urged to report rainfall amounts to the National Weather Service.
In the hours before
Local storm report, Jun 29, 11:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1135 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LAKE ST. CROIX BEACH 44.92N 92.77W
06/29/2020 M4.52 INCH WASHINGTON MN COCORAHS
COCORAHS STATION MN-WG-81 LAKELAND 1.8 S.
&&
MKMLocal storm report, Jun 29, 11:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 1 WNW APPLE VALLEY 44.74N 93.23W
06/29/2020 M4.47 INCH DAKOTA MN MESONET
MESONET STATION APVLY APPLE VALLEY 2WSW.
&&
MKMLocal storm report, Jun 29, 11:37 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 5 NE HUDSON 45.03N 92.69W
06/29/2020 M4.26 INCH ST. CROIX WI COCORAHS
COCORAHS STATION WI-SC-39 BAYPORT 4E.
&&
MKMLocal storm report, Jun 29, 11:38 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1138 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN LAKE ST. CROIX BEACH 44.93N 92.77W
06/29/2020 M4.16 INCH WASHINGTON MN MESONET
MESONET STATION CW5689 LAKELAND.
&&
MKMLocal storm report, Jun 29, 11:39 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SE CHETEK 45.29N 91.62W
06/29/2020 M4.11 INCH BARRON WI COCORAHS
COCORAHS STATION WI-BR-2 CHETEK 2SE.
&&
MKMLocal storm report, Jun 29, 11:40 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 AM CDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN 1 W SOUTH ST. PAUL 44.89N 93.06W
06/29/2020 M4.06 INCH DAKOTA MN COCORAHS
COCORAHS STATION MN-DK-129 SOUTH SAINT PAUL
1.1 W.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:06 PM CDT | Tornado Warning | MPX | Goodhue | 24 min |
| Jun 28, 7:14 PM CDT | Special Weather Statement | MPX | Dakota | 31 min |
| Jun 28, 7:25 PM CDT | Special Weather Statement | MPX | Washington | 35 min |
| Jun 28, 7:46 PM CDT | Special Weather Statement | MPX | Dakota | 29 min |
| Jun 28, 10:27 PM CDT | Special Weather Statement | MPX | Washington | 2 hr |
| Jun 28, 10:52 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 23 min |
| Jun 28, 11:15 PM CDT | Special Weather Statement | MPX | Nicollet | 45 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 30 min |
| Jun 29, 12:01 AM CDT | Special Weather Statement | MPX | Sibley | 29 min |
| Jun 29, 12:21 AM CDT | Tornado Warning | MPX | Sibley | 39 min |
| Jun 29, 12:46 AM CDT | Special Weather Statement | MPX | Renville, Sibley | 59 min |
| Jun 29, 1:19 AM CDT | Flash Flood Warning | MPX | McLeod, Renville, Sibley | 3 hr |
| Jun 29, 1:31 AM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 19 more | 10 hr |
| Jun 29, 1:45 AM CDT | Special Weather Statement | MPX | Chippewa | 60 min |
| Jun 29, 2:42 AM CDT | Special Weather Statement | MPX | Carver, Scott | 48 min |
| Jun 29, 3:03 AM CDT | Special Weather Statement | MPX | Dakota, Le Sueur, Rice | 57 min |
| Jun 29, 4:27 AM CDT | Heat Advisory | MPX | Anoka, Carver, Chippewa, Dakota, Hennepin, Lac qui Parle and 6 more | 8 hr |
| Jun 29, 4:29 AM CDT | Special Weather Statement | MPX | Le Sueur, Nicollet, Scott, Sibley | 46 min |
| Jun 29, 4:33 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Rice, Washington | 57 min |
| Jun 29, 5:49 AM CDT | Special Weather Statement | MPX | Pope, Swift | 56 min |
| Jun 29, 6:46 AM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi | 59 min |
| Jun 29, 7:18 AM CDT | Special Weather Statement | MPX | Le Sueur | 57 min |
| Jun 29, 7:23 AM CDT | Flash Flood Warning | MPX | Blue Earth, Brown, Le Sueur, Nicollet | 5 hr |
| Jun 29, 8:17 AM CDT | Special Weather Statement | MPX | Wright | 43 min |
| Jun 29, 8:33 AM CDT | Flash Flood Warning | MPX | Le Sueur, Rice | 3 hr |
| Jun 29, 8:34 AM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 26 min |
| Jun 29, 9:18 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 57 min |
| Jun 29, 3:57 PM CDT | Special Weather Statement | MPX | Mille Lacs | 63 min |
| Jun 29, 4:27 PM CDT | Special Weather Statement | MPX | Todd | 33 min |
| Jun 29, 5:02 PM CDT | Special Weather Statement | MPX | Morrison, Todd | 58 min |
| Jun 29, 6:04 PM CDT | Special Weather Statement | MPX | Morrison | 71 min |
| Jun 29, 6:42 PM CDT | Flash Flood Warning | MPX | Morrison | 5 hr |
Nearby
Areal Flood Warnings in Minnesota, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.